Skip Navigation

Mathematical Sciences

Recent Publications by Mathematical Sciences Faculty (highlighted) and Students

 

Published/Accepted In 2020:

Abdulla, U.G., Abu Weden, A.* Interface development for the nonlinear degenerate multidimensional reaction-diffusion equations, Nonlinear Differential Equations and Applications NoDEA, February 2020, 27:3. *Applied Math Ph.D. Student

Published/Accepted in 2019:

Abdulla, U.G., Bukshtynov, V., Hagverdiyev, A.* Gradient method in Hilbert-Besov spaces for the optimal control of parabolic free boundary problems. Journal of Computational and Applied Mathematics 346 (2019), 84-109. *Applied Math Ph.D. Student

Abdulla, U.G., Jeli, R.* Evolution of interfaces for the nonlinear parabolic p-Laplacian-type reaction-diffusion equations. II. Fast diffusion vs. absorption. European Journal of Applied Mathematics (2019),1-22. *Applied Math Ph.D. Student

Abdulla, U.G., Poggi, B.* Optimal control of the multiphase Stefan problem. Applied Mathematics and Optimization 80(2) (2019), 479-513. *Applied Math M.S. Student

Bain, T.C.*, Avila-Herrera, J.F.*, Subasi, E., Subasi M.M. Logical Analysis of Multiclass Data with Relaxed Patterns, Annals of Operations Research, https://doi.org/10.1007/s10479-019-03389-7. *Operations Research Ph.D. Students

Dshalalow, J.H., Merie, A.*, White, R.T. Fluctuation Analysis in Parallel Queues with Hysteretic Control. Methodology and Computing in Applied Probability (2019). https://doi.org/10.1007/s11009-019-09701-z*Operations Research Ph.D. Student

Dshalalow, J.H., Nandyose, K.* Real time analysis of signed marked random measures with applications to finance and insurance. Nonlinear Dynamics and System Theory1 (19) (2019), 36-54. *Operations Research Ph.D. Student

Dutra, A*., Marcinkowski, T., Webbe, F.* (in press). Testing a model of the relationship of demographic, affective, and fitness variables to academic achievement among non-science majors at an independent. International Journal of Sport and Society. *Science Education Ph.D. Student

Henderson, C., Snelson, S., Tarfulea, A. Local existence, lower mass bounds, and a new continuation criterion for the Landau equation. J. Differential Equations 266(2-3) (2019), 1536–1577.

Marcinkowski, T., Reid, A.* Reviews of research on the attitude-behavior relationship and their implications for future research in EE. Environmental Education Research, 25(4) (2019), 1-13. *Science Education Ph.D. Student

Perera, K., Sim, I. Positive solutions of semipositone elliptic problems with critical Trudinger-Moser nonlinearities Topol. Methods Nonlinear Anal. (2019). To appear.

Perera, K., Shivaji, R., Sim, I. A class of semipositone p-Laplacian problems with a critical growth reaction term. Adv. Nonlinear Anal. 9 (2020), 516-525.

Riaz, M.*, Marcinkowski, T., Faisal, A.* (in press). The effects of a DLSCL approach on students’ conceptual understanding in an undergraduate physics introductory lab. Eurasian Journal of Mathematics, Science and Technology Education. *Science Education Ph.D. Student
 
Yang, Y., Perera, K. Existence and nondegeneracy of ground states in critical free boundary problems. Nonlinear Anal. 180 (2019), 75-93. 

Published in 2018:

Abdulla, U.G. Removability of the logarithmic singularity for the elliptic PDEs with measurable coefficients and its consequences. Calc. Var. Partial Differential Equations 57(6) 2018), 157.

Abdulla, U.G., Poteau, R.* Identification of parameters in systems biology. Mathematical Biosciences 305 (2018), 133–145. *Operations Research Ph.D. Student

Abdulla, U.G., Du, J., Prinkey, A.*, Ondracek, C., Parimoo, S. Evolution of interfaces for the nonlinear double degenerate parabolic equation of turbulent filtration with absorption. Math. Comput. Simulation 153 (2018), 59–82. *Applied Math Ph.D. Student

Abdulla, U.G., Goldfarb, J.M. Frechet differentiability in Besov spaces in the optimal control of parabolic free boundary problems. J. Inverse Ill-Posed Probl. 26(2) (2018), 211–227.

Alharbi, M.G.*, Subasi, E., Subasi, M.M. New sufficient conditions for strong unimodality of multivariate discrete distributions. Discrete Appl. Math. 237 (2018), 1–25. *Operations Research Ph.D. Student

AlObaidi, A.*, Dshalalow, J.H. On intensities of perturbed random measures on Hausdorff spaces. Stochastic Analysis and Applications 6 (2018), 932-959. *Applied Math Ph.D. Student

Bain, T.C.*, Avila-Herrera, J.F.*, Subasi, E., Subasi, M.M. Logical Analysis of Multiclass Data with Relaxed Patterns. Proceedings of 2018 International Symposium on Artificial Intelligence and Mathematics, Fort Lauderdale, FL. *Operations Research Ph.D. Student

Cameron, S.; Silvestre, L., Snelson, S. Global a priori estimates for the inhomogeneous Landau equation with moderately soft potentials. Ann. Inst. H. Poincaré Anal. Non Linéaire 35 (2018), no. 3, 625–642.

Deebani, W.*, Nezamoddini-Kachouie, N. Ensemble Correlation Coefficient. Proceedings of 2018 International Symposium on Artificial Intelligence and Mathematics, Fort Lauderdale, FL. *Operations Research Ph.D. Student

Dshalalow, J.H., Merie, A.* Fluctuation analysis in queues with several operational modes and priority customers. TOP 26(2) (2018), 309–333. *Operations Research Ph.D. Student

Dshalalow, J.H., Nandyose, K.Continuous time interpolation of monotone marked random measures with applications. Neural, Parallel, and Scientific Computations 2 (26) (2018), 119-141. *Operations Research Ph.D. Student

Du, J., Fogelson, A.L. A two-phase mixture model of platelet aggregation. Math. Med. Biol. 35(2) (2018), 225–256.

Kutt, B., Burdorf, R., Bain, T.C.*, Moore, L., Subasi, M.M. Interalgorithmic Consolidation for Pattern Recognition Applied to Melanoma Genomic Data. Proceedings of 2018 International Symposium on Artificial Intelligence and Mathematics, Fort Lauderdale, FL. *Operations Research Ph.D. Student

Jerison, D., Perera, K. Higher critical points in an elliptic free boundary problem. J. Geom. Anal. 28(2) (2018), 1258–1294.

Perera, K., Yang, Y., Zhang, Z. Asymmetric critical p -Laplacian problems. Calc. Var. Partial Differential Equations 57(5) (2018), 131.

Perera, K., Zou, W. p -Laplacian problems involving critical Hardy-Sobolev exponents. NoDEA Nonlinear Differential Equations Appl. 25(3) (2018), 25.

Perera, K., Tintarev, C., Wang, J., Zhang, Z. Ground and bound state solutions for a Schrödinger system with linear and nonlinear couplings in R N . Adv. Differential Equations 23(7-8) (2018), 615–648.

Perera, K., Squassina, M. Bifurcation results for problems with fractional Trudinger-Moser nonlinearity. Discrete Contin. Dyn. Syst. Ser. S 11(3) (2018), 561–576.

Perera, K., Squassina, M. Existence results for double-phase problems via Morse theory. Commun. Contemp. Math. 20(2) (2018), 1750023.

Shutaywi, M.*, Nezamoddini-Kachouie, N. A Weighted Majority Voting based on Normalized Mutual Information for Cluster Analysis. Proceedings of 2018 International Symposium on Artificial Intelligence and Mathematics, Fort Lauderdale, FL. *Operations Research Ph.D. Student

Snelson, S. Asymptotic stability for odd perturbations of the stationary kink in the variable-speed ϕ 4 model. Trans. Amer. Math. Soc. 370 (10) (2018), 7437–7460.

Subasi, E., Subasi, M.M., Binmahfoudh, A.*, Prékopa, A. Sharp bounds for the probability that exactly k-out-of-n events occur with unimodal distributions. Annals of Operations Research (2018), 1-25. https://doi.org/10.1007/s10479-018-2950-8. *Operations Research Ph.D. Student

van Woesik, R., Koksal, S., Unal, A., Cacciapaglia, C.W., Randall, C.J. Predicting coral dynamics through climate change. Nature: Scientific Reports 8 (2018), 17997. DOI:10.1038/s41598-018-36169-7

Volkov O., Bukshtynov V., Durlofsky L.J., Aziz K. Gradient-based Pareto Optimal History Matching for Noisy Data of Multiple Types, Computational Geosciences 22(6) (2018), 1465-1485.

Published in 2017

Abdulla, U.G., Jeli, R.* Evolution of interfaces for the non-linear parabolic p -Laplacian type reaction-diffusion equations. European Journal of  Applied Mathematics, 28 (5) (2017), 827–853. *Applied Math Ph.D. Student

Abdulla, U.G., Cosgrove, E.*, Goldfarb, J. On the Frechet differentiability in optimal control of coefficients in parabolic free boundary problems. Evolution Equations & Control Theory 6(3) (2017), 319–344. *Applied Math Ph.D. Student

Abdulla, U.G., Abdulla, R.U., Abdulla, M.U., Iqbal, N.H.* Second minimal orbits, Sharkovski ordering and universality in chaos. International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 27 (2017), no. 5, 1730018. *Applied Math Ph.D. Student

Dshalalow, J.H., Iwezulu, K.Discrete versus continuous operational calculus in antagonistic stochastic games. São Paulo Journal of Math. Science 11(2) (2017), 471-489. *Operations Research Ph.D. Student 

Kiguradze, T., Al-Jaber, N.* Ill-Posed Multi-Dimensional Boundary Value Problems for Linear Hyperbolic Equations of Higher Order.  QUALITDE (2017), 92-96. *Applied Math Ph.D. Student

Kiguradze, T., Beaubrun, A.* 

Local Solvability of Multi-Dimensional Initial-Boundary Value Problems for Higher Order Nonlinear Hyperbolic Equations. QUALITDE (2017), 97-101.

Subasi, E., Subasi, M.M., Hammer, P.L., Roboz, J., Anbalagan, V., Lipkowitz, M.A. Classification Model to Predict the Rate of Decline of Kidney Function. Frontiers in Medicine 4 (2017), 97-106.

Subasi, M.M., Subasi, E., Binmahfoudh, A.*, Prekopa, A. New bounds for the probability that at least k-out-of-n events occur with unimodal distributions. Discrete Applied Mathematics 226 (2017), 138-157. *Operations Research Ph.D. Student 

Under Review

Alreshidi, N.*, Mrad, M., Subasi, E., Subasi, M.M. (2019). Two-Stage Bond Portfolio Optimization & Its Application to Saudi Sukuk Market. *Operations Research Ph.D. Student

Dshalalow, J.H., Nandyose, K.*, White, R.T. (2019). Time-Dependent Analysis of Stochastic Games of Three Players with Applications. *Operations Research Ph.D. Student

Elrod, E.*, Park, J. (2019). A comparison of students’ Quantitative Reasoning skills in STEM and Non-STEM Math Pathways. *Math Education Ph.D. Student

Giannoulis, C., Marcinkowski, T., Volk, T., Hungerford, H., McBeth, W. (2019). Influence of sequence of grade-level programming on middle school students’ environmental literacy. The Journal of Environmental Education. Revision submitted.

Gibbs, A., Park, J. (2019). MESH (Mathematics Expressing Society’s Hopes): A pedagogical tool for uncovering the role of mathematics in society.
 

Gibbs, A., Park, J. (2019). Students’ Understanding of the role of Mathematics in Society:  Mathematising experiences, establishing relevancy.

Henderson, C., Snelson, S. (2019). Tarfulea, Andrei. Local Solutions of the Landau Equation with Rough, Slowly Decaying Initial Data. Link: https://arxiv.org/abs/1909.05914

Marcinkowski, T., Giannoulis, C., McBeth, W. (2019). Environmental education programs and middle school students’ environmental literacy: Results of a national assessment. The Journal of Environmental Education. Revision submitted.

Park, J. (2019). Makiguchi’s Theory of ‘Value Creation’ and Its Implications for Global Citizenship Education in Mathematical Practices. 

Snelson, S. (2019). The inhomogeneous Landau equation with hard potentials. Link: https://arxiv.org/abs/1805.10264
 
White, R.T., Dshalalow, J.H. (2019). Random Walks on Random Lattices with Applications.